MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL2512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Thrombosis/Thrombus (4440)
Date of Event 05/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the myocardial infarction and thrombosis could not be definitively determined based on the information available.There was no ivl device malfunction reported.The clinical site determined that the st-elevation myocardial infarction (stemi) stent thrombosis was possibly related to both the ivl device and the procedure.Shockwave medical safety determined that the event was not related to both the ivl device and the procedure because it occurred one year after the index ivl procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the post-market empower cad clinical study.A shockwave intravascular lithotripsy (ivl) coronary c2+ was used to treat a moderately calcified lesion in the mid left anterior descending artery (lad).A total of 100 ivl pulses were delivered at 6 atm.Multiple scoring/cutting balloons were used for pre and post dilatation.There was no reported ivl device malfunction.A year after the index procedure, the patient experienced angina symptoms.The patient presented to the emergency department on the same day and was transported to an outside hospital and underwent left heart catheterization with results of 100% occlusion of the lad stent.A large clot burden was observed and post clot thrombectomy was performed.Balloon angioplasty was performed of a previously deployed lad stent.There was a moderately severe lesion in the right ventricle (rv) and mild in-sent restenosis of the right coronary artery (rca).The patient was restarted on 75mg of plavix.Cardiology recommended a life vest for the patient.The patient was discharged in stable condition two days later.The clinical site determined that the st-elevation myocardial infarction (stemi) stent thrombosis was possibly related to both the ivl device and the procedure.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23493531
Report Number3015053858-2025-00127
Device Sequence Number21094551
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)250930(10)06A230920A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number06A230920A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0 X 15 BSCI NC EMERGE NR - PRE-DILATATION CATH.; 2.5 X 12 BSCI NC EMERGE MR - PRE-DILATATION CATH.; 2.5 X 15 BSCI NC EMERGE NR - PRE-DILATATION CATH.; 2.5 X 20 BSCI NC EMERGE MR - POST-DILATATION CATH.; 2.5 X 38 - ONYX FRONTIER RX DES; 2.75 X 12 POST-STENT DILATATION CATH. -UNKNOWN MFG; 6F GUIDE CATHETER - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age86 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite